Minnesota, 2006

Hail in Minnesota, June 13, 2006

June 13, 2006 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:41 PM CST, 34 minutes earlier.

Area forecast discussion, Jun 13, 2:41 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT TUE JUN 13 2006

.DISCUSSION...
ACTIVE WEATHER SPLIT THE MPX FORECAST AREA TUESDAY...WITH SHOWERS TO
THE EAST AND NORTHEAST...ASSOCIATED WITH A H5 VORTICITY MAX DROPPING
DOWN OUT OF ONTARIO...AND ISOLATED THUNDERSTORMS TO THE
WEST...SUPPORTED BY AN H3 JET MAX SLIDING SOUTHEAST THROUGH THE
EASTERN DAKOTAS. THESE AREAS OF WEATHER WILL CONTINUE ON THEIR
CURRENT SOUTHEASTERLY COURSE...UNDER THE INFLUENCE OF THE MEAN
NORTHWESTERLY FLOW. AS THEY DO...AN ARC OF MOSTLY CLEAR SKIES WILL
DRAPE BETWEEN THEM...MAKING FOR A CALM AND PLEASANT EVENING AROUND
CENTRAL MINNESOTA.  WEDNESDAY WILL PRESENT MUCH THE SAME SITUATION
AROUND THE REGION...AS THE AFOREMENTIONED H3 JET MAX MOVES SOUTHEAST
OVER NORTHWESTERN IOWA.

DAYS TWO AND THREE PRESENT THE NEXT CHANCE FOR SIGNIFICANT
PRECIPITATION.  THE 12Z NAM REMAINS THE CURRENT PREFERENCE AMONG
MODEL SOLUTIONS.  LEE CYCLOGENESIS CURRENTLY SPINNING UP A LOW
PRESSURE CENTER IN THE HIGH PLAINS WILL CONTINUE TO DO SO
WEDNESDAY...HELPING THE FEATURE TO DEEPEN AND SLOWLY SHIFT EAST.
THE ASSOCIATED WARM FRONT WILL DRAPE IN THE VICINITY OF THE
MINNESOTA RIVER VALLEY AND ON INTO THE MISSISSIPPI RIVER VALLEY.
WITH SYNOPTIC SCALE SUPPORT PRESENT...THE POTENTIAL FOR LIFTING OVER
THE FRONT...AND CONVECTIVE ACTIVITY...IS LIKELY FOR THE
THURSDAY/THURSDAY NIGHT TIMEFRAME.  LIFTED INDICES AND K INDICES ARE
FORECAST TO BE FAVORABLE NEAR THE FRONT AS WELL.  ADEQUATE MOISTURE
IS SOMEWHAT SUSPECT AT THIS POINT...BUT DEVELOPMENT OF A BROAD SCALE
ANTICYCLONE OVER THE SOUTHEAST UNITED STATES SHOULD HELP TO
TRANSPORT ADDITIONAL MOISTURE FROM THE SOUTHERN AND CENTRAL
PLAINS...NORTH TO THE UPPER MISSISSIPPI VALLEY BY THURSDAY.  THE
WELL KNOWN TELECONNECTION BETWEEN THE ALEUTIAN LOW AND THE SOUTHEAST
UNITED STATES LENDS CREDENCE TO THIS FORECAST...WITH NUMEROUS MODEL
SOLUTIONS FAVORING A DEEPENED ALEUTIAN LOW IN THE NEXT 72 HOURS.
THE SURFACE LOW WILL WEAKEN AND OCCLUDE THURSDAY NIGHT INTO
FRIDAY...BUT SUSTAIN ITS ABILITY TO SPREAD SOME PRECIPITATION OVER
THE REGION AS THE FRONT PASSES THROUGH LATE ON FRIDAY.

GENERAL TRENDS PRESENT THROUGH DAY THREE INCLUDE...WARMER HIGH
TEMPERATURES...LOW TEMPERATURES...AND DEWPOINTS...DUE TO GENERALLY
SOUTHERLY FLOW AT THE SURFACE...WITH BACKING WINDS THROUGH THE
ATMOSPHERIC COLUMN.  SKIES WILL REMAIN MOSTLY CLEAR INITIALLY...BUT
TREND TOWARDS INCREASED CLOUDINESS AS THE LOW PRESSURE CENTER CLOSES
IN PROXIMITY TO THE CWA.  WINDS WILL BE BREEZY AS THE PRESSURE
GRADIENT TIGHTENS OVER THE AREA...SHIFTING FROM SOUTHEAST TO
SOUTHWEST THROUGH THE SHORT TERM PERIOD.

LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY
STILL LOOKING LIKE A RATHER ACTIVE WEATHER PATTERN THROUGH THE
LONGER TERM AS SERIES OF SHORTWAVES MOVE THRU AREA.  GFS POPS ARE
ALL ABOVE CLIMO (WHICH IS AROUND 40%) THRU THIS PERIOD. INITIAL
SURFACE FRONT COMES THRU ON FRIDAY NIGHT/SATURDAY WHICH SHOULD HAVE
GOOD MOISTURE TO WORK WITH AS MODERATE SOUTHERLY FLOW IN PLACE FOR
AROUND 48 HOURS IN ADVANCE OF SYSTEM.  TEMPERATURES SHOULD ALSO BE
WARM AT LEAST INTO MONDAY WITH 80H TEMPERATURES AROUND 20C...BUT
CONVECTIVE DEBRIS CERTAINLY COULD PRESENT THE FLY IN THE OINTMENT.
MONDAY.  WILL BECOME DIFFICULT TO TIME PRECIPITATION CHANCES IN
LATER PART OF LONG TERM BUT ATTM SUNDAY NIGHT AND MONDAY LOOK ACTIVE
WITH ANOTHER FRONT PROGGED THRU AREA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BVS/BAP
Hazardous weather outlook, Jun 13, 3:35 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 AM CDT TUE JUN 13 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
140945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
435 AM CDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WARM FRONTAL BOUNDARY WILL BE THE CATALYST FOR SHOWERS AND
THUNDERSTORMS ACROSS THE REGION ON THURSDAY NIGHT. TWO COOL
FRONTS WILL MARCH THROUGH THE REGION ON SATURDAY AND AGAIN
SUNDAY NIGHT INTO EARLY MONDAY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE WITH THESE FRONTS. ALTHOUGH IT
IS STILL TOO EARLY TO PINPOINT A CHANCE FOR SEVERE WEATHER
WITH EITHER OF THESE FRONTS...A FEW STRONG THUNDERSTORMS APPEAR
POSSIBLE ON THURSDAY NIGHT...ESPECIALLY OVER CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZ

The radar

The Sioux Falls radar (KFSD), 128 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yellow Medicine

When
June 13, 3:15 PM CST
Where
Yellow Medicine County, 2 mi N of Porter
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.667, -96.183

Ground nearly covered.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534278.